Completed Use of Modafinil in the Treatment of Tinnitus

To study the effects of Modafinil upon attention problems associated with tinnitus.

    1. Tinnitus Talk
      Balanced

      Tinnitus Talk Knowledge Base

      Tinnitus Talk submitted a new resource:

      Use of Modafinil in the Treatment of Tinnitus (version 1.0) - To study the effects of Modafinil upon attention problems associated with tinnitus.

      Read more about this resource...
       
    2. Frédéric

      Frédéric Member Benefactor

      Location:
      Marseille, France
      Tinnitus Since:
      11/19/2012
      Cause of Tinnitus:
      acoustic trauma
      • Like Like x 1
    3. Quiet please
      Balanced

      Quiet please Member Benefactor

      Location:
      Westchester County, NY
      Tinnitus Since:
      May 2008
      Cause of Tinnitus:
      Only a guess, but probably hearing loss.
      I've only just started taking Modafinil for daytime sleepiness from OSA. It's working wonders for the daytime sleepiness and it has also indirectly helped the tinnitus.

      The tinnitus seems quieter, my head feels clearer, my concentration is better and my vision (of all things) has cleared up quite a it. Hope it continues; but who knows?
       
      • Like Like x 1
      • Hug Hug x 1
    4. dan26
      Frustrated

      dan26 Member

      Location:
      NJ
      Tinnitus Since:
      1981
      Cause of Tinnitus:
      complete loss of hearing. motorcycle accident
      Hi. What is OSA?
       
      • Like Like x 1
    5. Markku
      Inspired

      Markku Founder Staff Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      04/2010
      Cause of Tinnitus:
      Syringing
      Obstructive Sleep Apnea.
       
      • Like Like x 1
    6. ZachB

      ZachB Member

      Tinnitus Since:
      01/2018
      Cause of Tinnitus:
      Unknown
      Modafinil is listed as ototoxic and tinnitus causing if I’m not mistaken.
       
    7. AVIYT
      Wishful

      AVIYT Member Benefactor

      Tinnitus Since:
      January 2019
      Cause of Tinnitus:
      Pregabalin
      I only used Modafinil once after my prescription of Pregabalin. And it was when my Tinnitus first started with Pregabalin, halfway through the 1 month I used it. Maybe a bit past it. I tried to use it for energy, motivation, etc. like I always had used it. I never really abused the substance as when I did use it, I'd go for a period of 2-3 months where I'd take it every other day or 1x every 3-4 days, depending on how much work I'd have. I'd eat healthy and exercise during those periods and things went well.

      I know taking it daily would offset my circadian rhythm and other things, so I'd give myself rest. Also usually I'd run out of Modafinil and wait a few months before restocking it anyways. Usually from a legal source or the pharmacy.

      But when I was in Mexico, 1.1 years before I got tinnitus from Pregabalin... I mixed weed with Modafinil once. It was a horrible experience the first time, because it was the first time I got short term tinnitus. I didn't know what to expect. It lasted a few hours and I ran around the apartment opening windows, shutting them, trying to distract myself with sounds. I thought I was going psychotic, when in fact it was my first real experience with tinnitus. Maybe it was a warning sign? Who knows.

      Anyways, after that I noticed if I took the normal 200mg dose I'd get a little bit of tinnitus. I reduced it down to 100mg and things were fine. I'd also get a bit too paranoid on 200mg. But eventually I reduced from 100mg to 50mg and things were good.

      However when I took modafinil during the one time after Pregabalin, I already was experiencing tinnitus but noticed it much worse. I hated it. I waited for it to wear off, which unfortunately takes a while.. but eventually it did. I think in my case Tinnitus spikes from Modafinil. Maybe it helped cause it long term, but Pregabalin was the big culprit out of all the things I ever took. However would I suggest Modafinil for those with tinnitus or poor ears? No. I'd recommend staying away from all sorts of stimulants as they can worsen it.
       
      • Agree Agree x 1
    8. dan26
      Frustrated

      dan26 Member

      Location:
      NJ
      Tinnitus Since:
      1981
      Cause of Tinnitus:
      complete loss of hearing. motorcycle accident
      My tinnitus is super loud recently and can't function. Using CD's to try to mask the crazy insane sounds. :mad:
       
    9. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      That is very interesting. When you say your vision cleared up, what do you mean?
       
      • Good Question Good Question x 1

Share This Page

Loading...